MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-87008
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, after approximately two hours of manipulation of the catheter while in the left atrium and several insertion and removals of the catheter from the sheath, the outer layer of the catheter was noted to be frayed and there were exposed wires.The catheter was exchanged to resolve the issue and there were no adverse consequences to the patient.There were no difficulties noted during the procedure due to the patient's anatomy and no insertion difficulties or removal difficulties.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported frayed catheter with exposed wires could not be conclusively determined.
 
Additional Manufacturer Narrative
One duodecapolar, double loop, inquiry afocusii diagnostic catheter was received for evaluation.The catheter shaft material was noted to be torn 2.1¿ to 2.3¿ proximal to the spiral loop/shaft transition exposing the internal components.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the damage is consistent with damage during use.

Brand Name
INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key11674932
Report Number2030404-2021-00022
Device Sequence Number11538223
Product Code DRF
UDI-Device Identifier05414734309929
UDI-Public05414734309929
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberIBI-87008
Device Catalogue NumberIBI-87008
Device Lot Number6833161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/14/2021
10/05/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/26/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight80